Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Real analytic desingularization and subanalytic sets: an elementary approach


Author: H. J. Sussmann
Journal: Trans. Amer. Math. Soc. 317 (1990), 417-461
MSC: Primary 32B20; Secondary 32C45
DOI: https://doi.org/10.1090/S0002-9947-1990-0943608-5
MathSciNet review: 943608
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give a proof of a theorem on desingularization of real-analytic functions which is a weaker version of H. Hironaka's result, but has the advantage of being completely self-contained and elementary, and not involving any machinery from algebraic geometry. We show that the basic facts about subanalytic sets can be proved from this result.


References [Enhancements On Off] (What's this?)

  • [BM] E. Bierstone and P. Milman, Semianalytic and subanalytic sets (to appear). MR 972342 (89k:32011)
  • [G] A. M. Gabriélov, Projections of semianalytic sets, Funktsional. Anal.i Prilozhen. 2 (1968), no. 4, 18-30=Functional Anal. Appl. 2 (1968), no. 4, 282-291. MR 0245831 (39:7137)
  • [H1] R. M. Hardt, Stratification of real analytic mappings and images, Invent. Math. 28 (1975), 193-208. MR 0372237 (51:8453)
  • [H2] -, Topological properties of subanalytic sets, Trans. Amer. Math. Soc. 211 (1975), 57-70. MR 0379882 (52:787)
  • [H3] -, Triangulations of subanalytic sets and proper light subanalytic maps, Invent. Math. 38 (1977), 207-217. MR 0454051 (56:12302)
  • [H4] -, Stratifications via corank one projections, Proc. Sympos. Pure Math., vol. 40, Part 1, Amer. Math. Soc., Providence, R.I., 1983, pp. 559-566. MR 713092 (85e:32016)
  • [Hi1] H. Hironaka, Subanalytic sets, Number Theory, Algebraic Geometry and Commutative Algebra (in honor of Y. Akizuki), Kinokunya, Tokyo, 1973, pp. 453-493. MR 0377101 (51:13275)
  • [Hi2] -, Triangulations of algebraic sets, Proc. Sympos. Pure Math., vol. 29, Amer. Math. Soc., Providence, R.I., 1975, pp. 165-185. MR 0374131 (51:10331)
  • [KB] B. C. Koopman and A. B. Brown, On the covering of analytic loci by complexes, Trans. Amer. Math. Soc. 34 (1932), 231-251. MR 1501636
  • [L1] S. Lojasiewicz, Ensembles semianalytiques, Notes, Inst. Hautes Études, Bures-sur-Yvette, 1965.
  • [L2] -, Triangulation of semianalytic sets, Ann. Scuola Norm. Sup. Pisa 18 (1964), 449-474. MR 0173265 (30:3478)
  • [S] H. J. Sussman, Subanalytic sets, stratifications and desingularization, Rutgers Univ. Press (to appear).

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 32B20, 32C45

Retrieve articles in all journals with MSC: 32B20, 32C45


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1990-0943608-5
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society